Thunderstorm Wind, Haskell
- When
- June 28, 4:05 PM CST
- Where
- Haskell County, 1.87 mi WSW of Haskell
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.160, -99.780
Scattered thunderstorms developed along a surface stationary frontal boundary located south of the Red River. These thunderstorms then drifted slowly south into the northern sections of the Big Country.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
Scattered thunderstorms developed along a surface stationary frontal boundary located south of the Red River. These thunderstorms then drifted slowly south into the northern sections of the Big Country. Local law enforcement reported wind gusts estimated around 60 mph just west of the city of Haskell.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 28, 2:23 PM CST, 1 hour 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 323 PM CDT SAT JUN 28 2008 .SHORT TERM... FIRST OF ALL...WITH THE NEW WATCH COMING OUT FOR THE NORTHERN BIG COUNTRY...HAVE INCLUDED THE WATCH AND BUMPED UP POPS FOR THIS EVENING. GIVEN THE TIMING...WENT AHEAD AND SENT THE NEW ZONE PACKAGE FOR TONIGHT WITH THE WATCH INCLUDED. STORMS DEVELOPING ALONG AN OLD OUTFLOW BOUNDARY PUSHING SOUTH ACROSS THE RED RIVER. BOUNDARY WILL LIKELY SAG A LITTLE MORE...PROBABLY INTO HASKELL AND THROCKMORTON HERE IN THE NEXT FEW HOURS. HOW FAR IT COMES AFTER THAT IS STILL A QUESTION...ALTHOUGH WITH THE COLD FRONT LIKELY TO OVERTAKE IT THIS EVENING...DOES NOT MAKE MUCH OF A DIFFERENCE. SHEAR IS POOR...BUT CAPE IS PLENTY GOOD ENOUGH...SO EXPECT PULSY NATURE OF THE ACTIVITY TO CONTINUE UNTIL TEMPERATURES CAN BEGIN TO COOL AFTER SUNSET. WILL NEED TO CONTINUE HIGH CHANCE POPS ANYWAY...SINCE COLD FRONT AND NEW OUTFLOW BOUNDARIES PUSHING INTO THE BIG COUNTRY LATER TONIGHT WILL LIKELY KICK OFF MORE ACTIVITY. MORE ACTIVITY DEVELOPING AROUND AN UPPER LEVEL LOW OVER SOUTHEAST NEW MEXICO...WHICH HAS EVEN MANAGED TO HELP KICK OFF A FEW STORMS AS FAR EAST AS THE WESTERN CONCHO VALLEY. FIRST LOOK AT THIS ACTIVITY SEEMS TO SHOW THAT IT WANTS TO ROTATE NORTHWEST BACK AROUND THE LOW...AND STAY MAINLY CONFINED TO THE WESTERN CONCHO VALLEY AND WESTERN BIG COUNTRY. HAVE BOOSTED POPS OUT THERE THIS EVENING AS WELL. BEST CHANCE OF STORMS FOR MUCH OF THE AREA WILL BE LATE TONIGHT AND INTO MUCH OF THE DAY ON SUNDAY...AS THE FRONT MOVES INTO THE AREA AND THEN BEGINS TO PULL UP STATIONARY. CHANCES PROBABLY A LITTLE BETTER ALONG AND JUST NORTH OF THE BOUNDARY...SO NORTHERN HALF OF THE AREA A LITTLE BETTER CHANCE THAN THE SOUTHERN HALF. .LONG TERM... FAIRLY QUIET FOR MUCH OF THE UPCOMING WEEK...AS THE UPPER LEVEL RIDGE LOOKS TO BUILD A LITTLE CLOSER TO THE AREA. BETTER NORTH AND NORTHWEST FLOW OFF TO THE EAST AND NORTHEAST. GIVEN THE FLOW PATTERN...CAN NOT RULE OUT A WEAK FRONTAL BOUNDARY OR A NORTHWEST FLOW TYPE OF EVENT OCCURRING AT SOME POINT...BUT UNCERTAINTY IN WHEN OR IF IT OCCURS PRECLUDES MENTIONING IN THE FORECAST FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 73 86 68 92 / 30 50 20 10 SAN ANGELO 73 89 67 92 / 20 40 30 20 JUNCTION 73 91 68 92 / 20 20 40 20 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 244 PM CDT SAT JUN 28 2008 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-291945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 244 PM CDT SAT JUN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS DEVELOPING ACROSS NORTHWEST TEXAS WILL MOVE SOUTH INTO THE BIG COUNTRY THIS AFTERNOON AND EVENING. THE THUNDERSTORMS WILL THEN MOVE FURTHER SOUTH ACROSS THE CONCHO VALLEY AND HEARTLAND MAINLY AFTER MIDNIGHT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT LIKELY...A FEW OF THE STORMS COULD BRIEFLY REACH SEVERE LEVELS...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS WEST CENTRAL TEXAS SUNDAY AND SUNDAY NIGHT...AS A STATIONARY FRONT WILL BE LOCATED ACROSS THE CONCHO VALLEY AND HEARTLAND. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT LIKELY...A FEW OF THE STORMS COULD BRIEFLY REACH SEVERE LEVELS...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. ALSO...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING ACROSS HASKELL AND THROCKMORTON COUNTIES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 330 PM CDT SAT JUN 28 2008 TXZ064-282130- STERLING TX- 330 PM CDT SAT JUN 28 2008 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT FOR STERLING COUNTY... AT 328 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 12 MILES WEST OF STERLING CITY. OTHER STRONG THUNDERSTORMS WERE OVER WESTERN STERLING COUNTY...WEST OF HIGHWAY 163. THE STORMS WERE NEARLY STATIONARY. THE STRONG THUNDERSTORMS WILL REMAIN WEST OF HIGHWAY 163 THROUGH 430 PM. PEA SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH ARE LIKELY WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. LOCAL RAINFALL AMOUNTS OF 1 INCH ARE LIKELY. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 427 PM CDT SAT JUN 28 2008 TXZ098-099-282230- HASKELL TX-THROCKMORTON TX- 427 PM CDT SAT JUN 28 2008 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT FOR HASKELL AND THROCKMORTON COUNTIES... AT 424 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 4 MILES SOUTH OF IRBY...OR ABOUT 14 MILES EAST OF HASKELL...MOVING NORTHEAST AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... THE INTERSECTION OF US-380 AND HIGHWAY 222 BY 445 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM AND OTHER STORMS THAT DEVELOP IN HASKELL AND THROCKMORTON COUNTIES OVER THE NEXT FEW HOURS. HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR NORTH CENTRAL TEXAS.
The Dyess AFB radar (KDYX), 85 km away, was scanning. The volume nearest the first event began at 22:05 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 117026.